Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 2, 2006, 4:14 PM EST for Carroll County, Douglas County, Fulton County, Georgia. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 4:14 PM EST (21:14 UTC)
- Expired
- Jan 2, 2006, 5:00 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:30 PM EST | HAIL 1 | Union City, GA | |
| Jan 2, 4:30 PM EST | HAIL 2 | Palmetto, GA | |
| Jan 2, 4:45 PM EST | HAIL 0.75 | College Park, GA | |
| Jan 2, 4:45 PM EST | NON-TSTM WND DMG | Palmetto, GA | PHIPPS ROAD AND HWY. 29 NEAR I-85 AT EXIT 66 |
| Jan 2, 4:50 PM EST | HAIL 0.75 | Fairburn, GA | |
| Jan 2, 4:55 PM EST | TORNADO | 3 N Tyrone, GA | F2 TORNADO WITH A PATH 7 MILES LONG AND A QUATER OF A MILE WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 022114 SVRFFC GAC045-097-121-022200- /O.NEW.KFFC.SV.W.0004.060102T2114Z-060102T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA FULTON COUNTY IN NORTH CENTRAL GEORGIA CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 500 PM EST * AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBURG...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY...SIX FLAGS...PALMETTO...MCWHORTER...FAIRBURN...EAST POINT... COLLEGE PARK...CLEM AND CHAPEL HILL. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3357 8506 3340 8498 3356 8441 3378 8451 $$ TDP
1 follow-up statement
000
WWUS52 KFFC 022130
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EST MON JAN 2 2006
GAC045-022139-
/O.CAN.KFFC.SV.W.0004.000000T0000Z-060102T2200Z/
CARROLL GA-
429 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...
THE STORM WAS MOVING OUT OF CARROLL COUNTY AND SEVERE WEATHER IS NO
LONGER EXPECTED WITH THIS STORM IN CARROLL COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3352 8463 3351 8483 3357 8481 3358 8490
3363 8490 3378 8450 3367 8445 3355 8448
3353 8458 3351 8462
$$
GAC097-121-022200-
/O.CON.KFFC.SV.W.0004.000000T0000Z-060102T2200Z/
DOUGLAS GA-FULTON GA-
429 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR SOUTHWESTERN FULTON AND SOUTHERN DOUGLAS COUNTIES...
AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZED
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HANNAH...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALMETTO...CHAPEL HILL...FAIRBURN...UNION CITY...COLLEGE PARK AND
EAST POINT.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3352 8463 3351 8483 3357 8481 3358 8490
3363 8490 3378 8450 3367 8445 3355 8448
3353 8458 3351 8462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:53 PM EST, 21 minutes earlier.
Area forecast discussion, Jan 2, 3:53 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EST MON JAN 2 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) STRONG UPPER LEVEL LOW LIFTING NORTHEAST THIS EVENING WITH STRONG DRYING OCCURRING IN THE MID LEVELS OF THE ATMOSPHERE. ALTHOUGH LAPSE RATES HAVE STEEPENED SIGNIFICANTLY AND BREAKING CLOUDS HAVE ALLOWED VERY GOOD SURFACE WARMING ACROSS EASTERN ALABAMA AND WESTERN GEORGIA...THERE HAS NOT BEEN MUCH OF ANY CONVECTION BREAKING OUT ACROSS THE REGION BEHIND THE CONVECTIVE SYSTEM FROM EARLIER TODAY. CANNOT RULE OUT ISOLATED TO SCATTERED EVENING CONVECTION BUT THE THREAT SHOULD BE SHUTTING DOWN ACROSS THE ENTIRE FORECAST AREA BY 06Z. CLEARING SKIES AND DECREASING LOW LEVEL MOISTURE SHOULD ALLOW TEMPERATURES TO FALL INTO THE 40S ACROSS THE AREA TONIGHT. TUESDAY SHOULD REMAIN MILD WITH ONLY WEAK COLD ADVECTION BEHIND THIS FRONT. CLEAR SKIES AND DRY AIR TUESDAY NIGHT WILL PRODUCE GOOD RADIATIONAL COOLING CONDITIONS. HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS ARE REPORTING WINDS GUSTING UP NEAR 30 MPH THIS AFTERNOON. THIS MATCHES UP WITH THE STRONG 850MB WINDS OUT AHEAD OF THE UPPER TROUGH. THIS SHOULD CONTINUE INTO THE EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. MOST AREAS EXCEPT THE HIGHEST RIDGES AND PEAKS SHOULD REMAIN BELOW WIND ADVISORY OR HIGH WIND WARNING LEVELS. .LONG TERM...(THURSDAY THROUGH MONDAY) HAVE KEPT THE EXTENDED FORECAST DRY THROUGH DAY SEVEN. WE DO GET A SERIES OF WEAK UPPER TROUGHS AND ASSOCIATED COLD FRONTS THROUGH THE AREA...BUT THE MODELS SHOW VERY LITTLE MOISTURE FOR THEM TO WORK WITH. BY THE END OF THE WEEK THE PROGRESSIVE UPPER LEVEL PATTERN WE HAVE HAD THE PAST SEVERAL DAYS BECOMES AT LEAST TEMPORARILY MORE STATIC AS A LARGE RIDGE BUILDS IN THE WEST ANCHORING A FAIRLY DEEP TROUGH ALONG THE EAST COAST. THE TROUGH AXIS REMAINS EAST OF GEORGIA KEEPING US IN A PRETTY STRONG NORTHWEST FLOW SITUATION. THIS WILL ALLOW TEMPERATURES TO FALL BACK TO MORE SEASONAL LEVELS THAN WE HAVE BEEN EXPERIENCING. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 45 57 40 64 / 20 5 0 10 ATHENS 45 60 39 65 / 30 10 0 10 GAINESVILLE 44 56 40 61 / 30 10 0 10 ROME 44 58 37 64 / 20 5 0 10 COLUMBUS 47 64 41 68 / 20 5 0 10 MACON 47 64 36 65 / 30 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jan 2, 6:00 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST MON JAN 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...NUMEROUS SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A POWERFUL STORM SYSTEM WILL APPROACH THE SOUTHEASTERN U.S. TODAY BRINGING VERY WARM AND MOIST AIR TO MUCH OF GEORGIA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AS A WARM FRONT LIFTS NORTH. BY MIDDAY...SHOWERS WILL DECREASE IN COVERAGE BUT INSTABILITY WILL INCREASE ALLOWING FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .PRIMARY HAZARD... LARGE HAIL...GUSTY WINDS AND TORNADOES WILL BE POSSIBLE WITH SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING. .DISCUSSION... WIDESPREAD ELEVATED SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE LATE THIS MORNING. HOWEVER...INSTABILITY WILL INCREASE THIS AFTERNOON AS BREAKS IN THE CLOUDS DEVELOP AND TEMPERATURES RISE INTO THE 60S AND LOWER 70S. CAPE VALUES THIS AFTERNOON WILL REACH NEAR 2000 ACROSS PARTS OF CENTRAL GEORGIA AND BETWEEN 500 AND 1000 OVER NORTHEAST GEORGIA. 0 TO 1 KM STORM RELATIVE HELICITY VALUES WILL RANGE BETWEEN 100 AND 150 ACROSS MUCH OF THE AREA. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY ACROSS CENTRAL GEORGIA. ACROSS NORTHEAST GEORGIA...INSTABILITY SHOULD BE LOW ENOUGH TO LIMIT THE DEVELOPMENT OF TORNADOES TODAY AND TONIGHT. THE MOST LIKELY TIME FOR SEVERE WEATHER INCLUDING TORNADOES WILL BE BETWEEN NOON AND 6PM ACROSS WESTERN GEORGIA AND BETWEEN 3 PM AND 9 PM ACROSS EASTERN GEORGIA...MAINLY SOUTH OF A COLUMBUS TO ATHENS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRY AND MORE STABLE AIRMASS WILL PUSH INTO GEORGIA TUESDAY ENDING ANY CHANCE FOR THUNDERSTORMS OR OTHER HAZARDOUS WEATHER. SOME RAIN WILL BE POSSIBLE WEDNESDAY AND AGAIN ON FRIDAY...BUT NO THUNDERSTORMS ARE EXPECTED. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR WESTERN GEORGIA BETWEEN 9 AM AND 6PM...AND FROM NOON TO 9PM ACROSS EASTERN GEORGIA. ALL PREPAREDNESS ACTIVITIES SHOULD BE RUSHED TO COMPLETION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. SNELSON
In the hours before
Special weather statement, Jan 2, 11:47 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1147 AM EST MON JAN 2 2006 GAZ086-098-111>113-021715- 1147 AM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER... TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES UNTIL 1215 PM EST... AT 1145 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TARRYTOWN TO 13 MILES SOUTH OF JORDAN... MOVING NORTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER...TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jan 2, 12:07 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1207 PM EST MON JAN 2 2006 GAZ091>093-103-104-021745- 1207 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN SUMTER... WEBSTER...SCHLEY...MACON AND MARION COUNTIES UNTIL 1245 PM EST... AT 1202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FOUNTAINVILEE TO 7 MILES NORTHWEST OF PRESTON...MOVING NORTHEAST AT 60 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER...WEBSTER...SCHLEY...MACON AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jan 2, 1:03 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 2 SE WESTVILLE 32.02N 84.77W
01/02/2006 0.75 INCH STEWART GA LAW ENFORCEMENT
1150 AM HAIL 5 W PRESTON 32.06N 84.63W
01/02/2006 0.75 INCH WEBSTER GA EMERGENCY MNGR
1223 PM TORNADO 11 S LYONS 32.04N 82.32W
01/02/2006 TOOMBS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TORNADO TOUCHDOWN NEAR
HIGHWAY 1 JUST EAST OF CEDAR CROSSING. TWO TRAILER HOMES
DESTROYED AND MANY TREES AND POWERLINES BLOWN DOWN.
&&
KDFSpecial weather statement, Jan 2, 1:06 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 106 PM EST MON JAN 2 2006 GAZ081>083-093>095-021830- 106 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB COUNTIES UNTIL 130 PM EST... AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN ARE OF STRONG THUNDERSTORMS OVER NORTHEAST MACON COUNTY...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTIES BY 130 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. TDP
Special weather statement, Jan 2, 2:15 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EST MON JAN 2 2006 GAZ104>106-108-030715- SUMTER-DOOLY-CRISP-WILCOX- INCLUDING THE CITIES OF...AMERICUS...CORDELE 215 PM EST MON JAN 2 2006 ...PERIODS OF HEAVY RAIN CAUSE SIGNIFICANT RISES ON THE CREEKS AND RIVERS IN PORTIONS OF CENTRAL GEORGIA... NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAVE CAUSED SHARP RISES ON THE CREEKS AND RIVERS IN SUMTER...DOOLY...CRISP AND WILCOX COUNTIES THIS AFTERNOON. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE OCCURRED IN THIS AREA DURING THE PAST 24 HOURS ENDING AT 1 PM EST. MOST OF THE SMALLER CREEKS SHOULD BEGIN REACHING BANKFULL THIS AFTERNOON AND EVENING DUE TO THIS RAIN. A COLD FRONT EXTENDING FROM WESTERN TENNESSEE THROUGH WESTERN MISSISSIPPI TO CENTRAL LOUISIANA THIS AFTERNOON WILL CONTINUE MOVING EAST THROUGH GEORGIA LATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN ADVANCE OF THE COLD FRONT. THE GROUND IS QUITE SATURATED NOW IN THIS FOUR COUNTY AREA SO ANY ADDITIONAL RAINFALL WILL CAUSE IMMEDIATE RUNOFF INTO THE CREEKS AND RIVERS. PERSONS HAVING AN INTEREST IN THE CREEKS AND RIVERS IN THIS AREA SHOULD CONTINUE TO MONITOR THIS SITUATION FOR A POSSIBLE FLOOD WATCH THIS EVENING. KDF
Special weather statement, Jan 2, 3:29 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EST MON JAN 2 2006 GAZ110>113-022115- 329 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TELFAIR... WHEELER...TOOMBS AND MONTGOMERY COUNTIES UNTIL 415 PM EST... AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR JACKSONVILLE AND LUMBER CITY. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TELFAIR...WHEELER...MONTGOMERY AND TOOMBS COUNTIES. BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:48 AM EST | Flash Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Jan 2, 11:27 AM EST | Severe Thunderstorm Warning | FFC | Stewart, Webster | 33 min |
| Jan 2, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Toombs | 18 min |
| Jan 2, 12:36 PM EST | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 24 min |
| Jan 2, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 49 min |
| Jan 2, 4:35 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 40 min |
| Jan 2, 4:38 PM EST | Tornado Warning | FFC | Clayton, Fulton | 37 min |
| Jan 2, 4:54 PM EST | Tornado Warning | FFC | Clayton, Fayette, Fulton | 51 min |
| Jan 2, 5:08 PM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Pike, Spalding | 37 min |
| Jan 2, 5:13 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 47 min |
| Jan 2, 5:21 PM EST | Severe Thunderstorm Warning | FFC | Gwinnett | 54 min |
| Jan 2, 5:24 PM EST | Tornado Warning | FFC | Meriwether | 27 min |
| Jan 2, 5:26 PM EST | Severe Thunderstorm Warning | FFC | DeKalb | 34 min |
| Jan 2, 5:28 PM EST | Tornado Warning | FFC | DeKalb | 22 min |
| Jan 2, 5:31 PM EST | Tornado Warning | FFC | Butts, Spalding | 29 min |
| Jan 2, 5:35 PM EST | Tornado Warning | FFC | Gwinnett | 48 min |
| Jan 2, 5:37 PM EST | Tornado Warning | FFC | Lamar | 23 min |
| Jan 2, 5:42 PM EST | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 33 min |
| Jan 2, 5:47 PM EST | Severe Thunderstorm Warning | FFC | Pike | 28 min |
| Jan 2, 5:51 PM EST | Tornado Warning | FFC | Jasper, Jones, Monroe | 39 min |
| Jan 2, 5:58 PM EST | Severe Thunderstorm Warning | FFC | Butts | 24 min |
| Jan 2, 6:01 PM EST | Severe Thunderstorm Warning | FFC | Lamar | 29 min |
| Jan 2, 6:20 PM EST | Severe Thunderstorm Warning | FFC | Walton | 21 min |
| Jan 2, 6:25 PM EST | Tornado Warning | FFC | Bibb, Monroe | 35 min |
| Jan 2, 6:27 PM EST | Tornado Warning | FFC | Baldwin, Jasper, Jones | 33 min |
| Jan 2, 6:30 PM EST | Severe Thunderstorm Warning | FFC | Putnam | 30 min |
| Jan 2, 6:50 PM EST | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 40 min |
| Jan 2, 6:56 PM EST | Tornado Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.